MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE
Model Number 1013730
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product was not returned to abbott vascular for analysis.Return of the microcatheter and guide wire may have further aided the analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar incidents and/or complaints reported for this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that the electronic instructions for use (eifu), high torque command 18, guide wire for pta state: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.In this case, the reported violation of the ifu did not caused or contribute to the reported complaint as force was required to remove the devices apart given the clinical situation.Factors that may contribute to the difficulty to advance/position and difficulty to remove the guide wire and cause resistance between the devices may include, but not limited to, manufacturing, device placement technique, guiding catheter support, anatomical conditions, inner diameter of guide wire lumen or delivery device, outer diameter of the guide wire, condition of the guide wire, condition of the delivery/supporting catheter, coagulation of blood or procedural contaminates.The investigation was unable to determine a conclusive cause for the reported difficulty to advance and difficult to remove the guide wire from the non-abbott microcatheter.It is possible that during advancement the guide wire and/or the microcatheter became damaged causing resistance between the devices resulting in the difficulty to advance and the difficulty to remove; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-calcified, moderately tortuous chest canal.The hi-torque command 18 guidewire advanced without issue then became stuck inside a non-abbott 2.0f microcatheter.Force was applied to remove the wire from the catheter.An unspecified guidewire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11642412
Report Number2024168-2021-02957
Device Sequence Number14336499
Product Code DQX
UDI-Device Identifier08717648212123
UDI-Public08717648212123
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1013730
Device Catalogue Number1013730
Device Lot Number0111761
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2021
Initial Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1